MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; HUMERAL STEM PRIMARY PRESS FIT 12MM

EXACTECH, INC. EQUINOXE; HUMERAL STEM PRIMARY PRESS FIT 12MM
Model Number 300-01-12
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately 3.5 years post op initial right tsa, this (b)(6) y/o male patient was revised due to increasing persistent pain in operative shoulder.Surgeon expressed concern that the humeral stem was loose.Intraoperatively, the stem was found to have some slight movement.There was no significant sign of infection but cultures were taken.All humeral components were removed & revised.The humeral stem was cemented this time.Patient was last known to be in stable condition following the event.Devices were kept by hospital.
 
Additional Manufacturer Narrative
Concomitant device(s): 320-10-00 - equinoxe reverse tray adapter plate tray +0, 320-38-10 - equinoxe reverse 38mm humeral const liner +0, 320-20-00 - eq reverse torque defining screw kit.
 
Event or Problem Description
As reported, approximately 3.5 years post op initial right tsa, this 74 y/o male patient was revised due to increasing persistent pain in operative shoulder.Surgeon expressed concern that the humeral stem was loose.Intraoperatively, the stem was found to have some slight movement.There was no significant sign of infection but cultures were taken.All humeral components were removed & revised.The humeral stem was cemented this time.Patient was last known to be in stable condition following the event.Devices were kept by hospital due to concern of infection.
 
Additional Manufacturer Narrative
Section h10: (h3) the revision reported in (b)(4) was likely the result of an insufficient bond between the humeral stem and the bone, which led to aseptic (non-infected) humeral loosening and pain.However, this cannot be confirmed as the devices were not available for evaluation.Section h11: the following sections have corrected information: (b5) describe event or problem: as reported, approximately 3.5 years post op initial right tsa, this 74 y/o male patient was revised due to increasing persistent pain in operative shoulder.Surgeon expressed concern that the humeral stem was loose.Intraoperatively, the stem was found to have some slight movement.There was no significant sign of infection but cultures were taken.All humeral components were removed & revised.The humeral stem was cemented this time.Patient was last known to be in stable condition following the event.Devices were kept by hospital due to concern of infection.(d4) serial number: (b)(6), expiration date: 31-may-2028, unique identifier (udi) #: (b)(4).(h4) device manufacture date: 04-jun-2018.(h6) component code: 4755, part/component/sub-assembly term not applicable.

Brand Name
EQUINOXE
Common Device Name
HUMERAL STEM PRIMARY PRESS FIT 12MM
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key13976733
Report Number1038671-2022-00345
Device Sequence Number5554509
Product Code KWT
UDI-Device Identifier10885862283016
UDI-Public10885862283016
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K042021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number300-01-12
Device Catalogue Number300-01-12
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2022
Supplement Date Received by Manufacturer08/05/2022
Initial Report FDA Received Date04/01/2022
Supplement Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/04/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexMale